Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 269, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 28, 2016, 4:29 PM CDT for Shackelford County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2016, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 28, 2016, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 24 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 352 PM CDT THU JUL 28 2016 .SHORT TERM... (Tonight and Friday) Showers and thunderstorms this afternoon will dissipate after sunset, and then the remainder of the short term forecast will be dry, with temperatures continuing above seasonal normals. Lows tonight will range from around 70 to the mid 70s. Highs tomorrow will be mainly in the 95 to 100 range. .LONG TERM... (Friday night through Thursday) Center of the upper ridge over the 4 corners region will expand eastward into Texas and Oklahoma this weekend and next week. While, one or two isolated showers or thunderstorms might be possible Saturday, mainly over the northern Big Country, potential is too remote to include in the forecast. Highs will be in the upper 90s Saturday and upper 90s to 101 Sunday into Thursday. Lows will be mainly in the mid 70s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 74 97 75 98 / 10 10 5 5 San Angelo 73 98 74 98 / 10 10 5 5 Junction 73 95 73 96 / 10 10 5 10 && .SJT Watches/Warnings/Advisories... None. && 99/99
Hazardous weather outlook, Jul 28, 2:41 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT THU JUL 28 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 4:12 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT THU JUL 28 2016
TXZ114-282200-
SHACKELFORD TX-
412 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SHACKELFORD COUNTY UNTIL 500 PM
CDT...
AT 410 PM CDT...STRONG THUNDERSTORM WAS LOCATED NEAR ALBANY...
MOVING SOUTH AT 10 MPH. OTHER STRONG STORMS WERE OVER CENTRAL AND
NORTHEAST SHACKELFORD COUNTY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ALBANY AROUND 415 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCCARTY LAKE AND US-
180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3258 9910 3256 9955 3288 9950 3290 9933
3296 9911 3295 9910
TIME...MOT...LOC 2110Z 350DEG 7KT 3274 9936The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:45 PM CDT | Special Weather Statement | SJT | Brown | 45 min |
| Jul 28, 4:12 PM CDT | Special Weather Statement | SJT | Shackelford | 48 min |
| Jul 28, 5:41 PM CDT | Special Weather Statement | SJT | Jones | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.